By Topic

IEEE Transactions on Automatic Control

Issue 9 • Date September 1986

Filter Results

Displaying Results 1 - 21 of 21
  • [Front cover and table of contents]

    Publication Year: 1986, Page(s): 0
    Request permission for commercial reuse | PDF file iconPDF (153 KB)
    Freely Available from IEEE
  • Scanning the issue

    Publication Year: 1986, Page(s): 801
    Request permission for commercial reuse | PDF file iconPDF (97 KB)
    Freely Available from IEEE
  • Editorial: An update

    Publication Year: 1986, Page(s): 802
    Request permission for commercial reuse | PDF file iconPDF (120 KB)
    Freely Available from IEEE
  • The optimal projection equations for fixed-order, sampled-data dynamic compensation with computation delay

    Publication Year: 1986, Page(s):859 - 862
    Cited by:  Papers (28)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (369 KB)

    For an LQG-type sampled-data regulator problem which accounts for computational delay and utilizes an averaging A/D device, the equivalent discrete-time problem is shown to be of increased order due to the inclusion of delayed measurement states. The optimal projection equations for reduced-order, discrete-time compensation are applied to the augmented problem to characterize low-order controllers... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Robot hands and the mechanics of manipulation (T. Mason and J.K. Salisbury, Jr. (Cambridge, MA: M.I.T., 1985) [Book Reviews]

    Publication Year: 1986, Page(s):879 - 880
    Request permission for commercial reuse | PDF file iconPDF (178 KB)
    Freely Available from IEEE
  • [Back cover]

    Publication Year: 1986, Page(s): 0
    Request permission for commercial reuse | PDF file iconPDF (181 KB)
    Freely Available from IEEE
  • On constrained H^{\infty } optimization problem for SISO systems

    Publication Year: 1986, Page(s):856 - 858
    Cited by:  Papers (3)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (280 KB)

    This note is concerned with a control problem of designing a cascade compensator which minimizes the effect of the disturbance inputs or the weighted sensitivity H^{\infty } -norm on the plant output subject to the constraint of a sensor-noise characteristic or robust stability of the closed-loop system. Lower and upper bounds are presented. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Coefficient assignment of 2-D systems by periodic feedback

    Publication Year: 1986, Page(s):870 - 872
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (264 KB)

    The coefficient assignment problem by periodic feedback for 2-D linear systems described by the Roesser model is considered. Sufficient conditions for the existence of a solution to the problem are established. A procedure for finding a sequence of feedback gain matrices is presented and illustrated by a numerical example. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Minimax linear smoothing for capacities: The case of correlated signals and noise

    Publication Year: 1986, Page(s):877 - 878
    Cited by:  Papers (1)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (232 KB)

    Results of an earlier paper giving minimax linear smoothers for the problem of estimating a homogeneous signal field in an additive orthogonal noise field when both have uncertain spectral properties, are extended to the case in which the signal and noise fields are arbitrarily correlated. As before, spectral uncertainty is modeled by assuming that the spectral measures of the signal and noise fie... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • On the Lyapunov matrix differential equation

    Publication Year: 1986, Page(s):868 - 869
    Cited by:  Papers (14)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (192 KB)

    A lower bound for the determinant of the solution to the Lyapunov matrix differential equation is derived. It is shown that this bound is obtained as a solution to a simple scalar differential equation. In the limiting case where the solution to the Lyapunov differential equation becomes stationary, the result reduces to one of the existing bounds for the algebraic equation. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Reduced conservatism in stability robustness bounds by state transformation

    Publication Year: 1986, Page(s):863 - 866
    Cited by:  Papers (93)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (376 KB)

    This note addresses the issue of "conservatism" in the time domain stability robustness bounds obtained by the Lyapunov approach. A state transformation is employed to improve the upper bounds on the linear time-varying perturbation of an asymptotically stable linear time-invariant system for robust stability. This improvement is due to the variance of the conservatism of the Lyapunov approach wit... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Further remarks on the Cayley-Hamilton theorem and Leverrier's method for the matrix pencil (sE - A)

    Publication Year: 1986, Page(s):869 - 870
    Cited by:  Papers (38)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (200 KB)

    Some results for matrix pencils are extended to the singular case (sE - A) . A singular Leverrier's relation, Cayley-Hamilton theorem, and Newton's formula are given. A finite-series expansion for (sE - A)^{-1} is given in terms of the generalized Tschirnhausen polynomials. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • On the stability and instability of n -dimensional discrete systems (n ≥ 1)

    Publication Year: 1986, Page(s):872 - 874
    Cited by:  Papers (3)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (280 KB)

    The applicability of sufficient conditions for stability and for instability of multidimensional discrete systems is extended. The approach is based on interpreting in the transform domain an extension which has been previously proposed only for one-dimensional systems and had been based on time domain considerations. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • A complete characterization of decoupling control laws for a general class of nonlinear systems

    Publication Year: 1986, Page(s):823 - 830
    Cited by:  Papers (37)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (856 KB)

    In the past decade, conditions for feedback decoupling of nonlinear systems have been studied extensively; the class of control laws which decouple has received relatively little attention. In this paper, a characterization of the whole class of nonlinear decoupling control laws for real analytic nonlinear systems is obtained. This result is important from both mathematical and engineering viewpoi... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Feedback stabilization of linear autonomous time lag systems

    Publication Year: 1986, Page(s):847 - 855
    Cited by:  Papers (133)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (896 KB)

    A stabilization theory which employs well-established finite-dimensional control system tools is developed for the stabilization of linear autonomous time lag systems. The main ideas include 1) a set whose elements are matrices each of which is a left zero of the system characteristic quasi-polynomial matrix, and 2) a linear transformation which reduces the delay system to a delay-free system whos... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • A note on cross Grammians for orthogonally symmetric realizations

    Publication Year: 1986, Page(s):866 - 868
    Cited by:  Papers (10)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (280 KB)

    The orthogonally symmetric property of realizations of orthogonally symmetric transfer function matrices is used to extend the result reported in [4]-[6] concerning cross Grammians of multiinput-multioutput systems. Two numerical examples are given to illustrate the generalization proposed here. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Riccati equations in optimal filtering of nonstabilizable systems having singular state transition matrices

    Publication Year: 1986, Page(s):831 - 838
    Cited by:  Papers (101)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (848 KB)

    Until recently, it was believed that a necessary and sufficient condition for convergence of the Riccati difference equation of optimal filtering was that the system be both delectable and stabilizable. Recently, it has been shown that the stabilizability condition can be removed but convergence has only established under restrictive assumptions including the requirement that the state transition ... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Modeling and control of a 180 MW power system

    Publication Year: 1986, Page(s):874 - 877
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (424 KB)

    This note describes the modeling of the power and voltage control loop of a thermal power plant of 180 MW. The modeling is based upon full-scale measurements at the Flevo power plant of the PGEM. A relatively simple ninth-order mathematical model of one unit for several working points has been developed. Based on this model the existing controller structure has been analyzed and an improved voltag... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Distributed asynchronous deterministic and stochastic gradient optimization algorithms

    Publication Year: 1986, Page(s):803 - 812
    Cited by:  Papers (641)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (1032 KB)

    We present a model for asynchronous distributed computation and then proceed to analyze the convergence of natural asynchronous distributed versions of a large class of deterministic and stochastic gradient-like algorithms. We show that such algorithms retain the desirable convergence properties of their centralized counterparts, provided that the time between consecutive interprocessor communicat... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • A geometric approach to the synthesis of failure detection filters

    Publication Year: 1986, Page(s):839 - 846
    Cited by:  Papers (324)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (904 KB)

    A geometric formulation of Beard's failure detection filter problem is stated using the concepts of (C, A) -invariant and unobservability subspaces. The notions of output separable and mutually detectable families of subspaces introduced by Beard are also clarified. It is shown that mutual detectability is a necessary and sufficient condition for the existenc... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Optimal hop-by-hop flow control in computer networks

    Publication Year: 1986, Page(s):813 - 822
    Cited by:  Papers (9)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (872 KB)

    The problem of hop-by-hop flow control in a computer network is formulated as a Markov decision process with a cost function composed of the delay of the messages and the buffer constraints. The optimal control is shown to be a linear truncated function of the state and the explicit form is found when the arrival process of the messages is a Bernoulli process. For a renewal arrival process, the lo... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.

Aims & Scope

In the IEEE Transactions on Automatic Control, the IEEE Control Systems Society publishes high-quality papers on the theory, design, and applications of control engineering.  Two types of contributions are regularly considered

Full Aims & Scope

Meet Our Editors

Editor-in-Chief
P. J. Antsaklis
Dept. Electrical Engineering
University of Notre Dame